Ohio, 2002

Damaging Winds in Ohio, November 10, 2002

November 10, 2002 · NWS IWX · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 10, 2:15 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Nov 10, 2:15 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EST SUN NOV 10 2002

SHORT TERM DISCUSSION...
MODELS ALL INTITIALIZED WELL AT 12Z AND HAD SIMILAR SOLUTIONS...ESP
ETA/NGM.

CDFNT TO CLEAR EASTERN ZONES 03-06Z THIS EVENING. SHRA SHOULD TAPER
OFF QUICKLY THIS EVENING W...AND BY MIDNIGHT E. DRY SLOT THEN MOVES
IN BETWEEN MIDNIGHT AND DAWN TO HELP SCOUR OUT THE CLOUDS. PATCHY
FOG MAY DEVELOP IN SHELTERED AREAS BUT 10MPH BREEZE SHOULD KEEP IT
FROM BECOMING WIDESPREAD.

S/W MOVES FROM N IL 12Z MON TO SE MI 00 TUE AS SECONDARY SFC TROF
SLIDES ACROSS N CWFA. MOISTURE AND UVV ARE SMALL...WITH BEST
NUMBERS N. WILL KEEP CHC POPS C/N...JUST SPRINKLES S.

LAKE COMES INTO PLAY MONDAY NIGHT BUT ONLY SLIGHTLY. FLOW AND DELTA
T MARGINAL AND INVERSION LOWERS TO 3000 FT SO WILL JUST MENTION
SPRINKLES/FLURRIES. BEST CHANCES IN MICH COUNTIES.

HI PRES NOSES IN LATE MON NGT THRU TUE NGT. VERY WEAK SFC TROF THEN
PASS THRU 06-18Z WED WITH VERY LITTLE RH AND VERY LITTLE UVV WITH
ZERO QPF.

HI TEMP MON WILL PROBABLY BE IN THE MORNING WITH STEADY/SLOWLY
FALLING TEMPS IN THE AFTERNOON.

EXTENDED...
LTL CHG TO GOING EXTENDED FORECAST. LAST COUPLE OF RUNS OF AVN HAVE
TRENDED A LTL STRONGER WITH COLD FRONT MOVG THRU AREA THU. WILL WAIT
AND SEE IF AVN CONTS THIS TREND NEXT COUPLE OF RUNS BEFORE
INTRODUCING POPS FOR THU. RIDGE BEHIND FRONT SHD MOVE INTO AREA FRI
AND TO OUR EAST SAT SETTING UP WAA. AMS SHD BE DRY SO NO PRECIP XPCD
WITH WAA. IF STRONGER FRONT OF LATEST AVN RUN CONTS...MAY HAVE TO
ADD SOME LAKE EFFECT FOR FRI. A WK CDFNT XPCD TO MOVE THRU THE AREA
SUN. AGAIN MOISTURE/DYNAMICS LOOK TOO WK ATTM FOR POPS. NO SGFNT
CHGS MADE TO MEX TEMPS.

.IWX...SEVERE THUNDERSTORM WATCH EAST OF A LINE FROM GOSHEN TO
LOGANSPORT UNTIL 7PM EST

12/DJT
Hazardous weather outlook, Nov 10, 5:40 AM EST, 10 hours 50 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 AM EST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.

A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON...GENERATING
SHOWERS AND THUNDERSTORMS.  A FEW OF THE STORMS COULD BECOME
SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE
WEATHER.

DUE TO THE TIMING OF THE FRONT...THE HIGHEST POTENTIAL FOR SEVERE
WEATHER WILL BE TO THE EAST OF A THREE RIVERS TO ELKHART TO
LOGANSPORT LINE.  THE COLD FRONT AND ANY ASSOCIATED THUNDERSTORMS
WILL EXIT THE REGION THIS EVENING.

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.CRH.NOAA.GOV/IWX

In the hours before

Local storm report, Nov 10, 2:52 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    HARTFORD CITY             IN   TORNADO
11/10/02   BLACKFORD                      DAMAGE TO MARSHS
                                          GROCERY STORE.  TREE
                                          DAMAGE. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 10, 3:13 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    1 N DECATUR               IN   WIND DAMAGE
11/10/02   ADAMS                          NUMEROUS TREES DOWN.
                                          REPORTED BY STORM
                                          SPOTTER.

0305 PM    2 NE BERNE                IN   TORNADO
11/10/02   ADAMS                          HOUSE DAMAGED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 10, 3:21 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0317 PM    2 S UPLAND                IN   .88 INCH HAIL
11/10/02   GRANT                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Nov 10, 3:47 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 PM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    VAN WERT                  OH   TORNADO
11/10/02   VAN WERT                       NUMEROUS STRUCTURES
                                          DOWN.  REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, Nov 10, 3:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0353 PM    GROVER HILL               OH   TORNADO
11/10/02   PAULDING                       NUMEROUS STRUCTURES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 10, 4:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    HARTFORD CITY             IN   TORNADO
11/10/02   BLACKFORD                      DAMAGE TO MARSHS
                                          GROCERY STORE.  TREE
                                          DAMAGE. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 PM    1 N DECATUR               IN   WIND DAMAGE
11/10/02   ADAMS                          NUMEROUS TREES DOWN.
                                          REPORTED BY STORM
                                          SPOTTER.

0305 PM    2 NE BERNE                IN   TORNADO
11/10/02   ADAMS                          HOUSE DAMAGED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0317 PM    2 S UPLAND                IN   .88 INCH HAIL
11/10/02   GRANT                          REPORTED BY STORM
                                          SPOTTER.

0330 PM    VAN WERT                  OH   TORNADO
11/10/02   VAN WERT                       NUMEROUS STRUCTURES
                                          DOWN.  REPORTED BY
                                          EMERGENCY MANAGEMENT.

0353 PM    GROVER HILL               OH   TORNADO
11/10/02   PAULDING                       NUMEROUS STRUCTURES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Northern Indiana radar (KIWX), 143 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henry

When
November 10, 4:30 PM EST
Where
Henry County, 2 mi SE of Hamler
Measured
70 kt (81 mph)
Reported by
EMERGENCY MANAGER
Coordinates
41.217, -84.000

Emergency management reported a train was derailed by high winds estimated to be near 80 mph. This wind was likely downburst winds from the collapse of the parent supercell that produce a tornado farther west in Henry minutes earlier.

Thunderstorm Wind, Allen

When
November 10, 4:34 PM EST
Where
Allen County, Cairo
Reported by
LAW ENFORCEMENT
Coordinates
40.833, -84.083

Sheriff reported trees and power lines down in Cairo.

Thunderstorm Wind, Allen

When
November 10, 4:40 PM EST
Where
Allen County, Lima
Reported by
LAW ENFORCEMENT
Coordinates
40.750, -84.100

Sheriff reported trees and power lines down in and around Lima.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322869, 5322870, 5322871.